MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2020 as the correct date was not provided.
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 10.0 x40, 75cm charger balloon catheter was selected for use.However, it was noted that the balloon had a hole and could not be blown up with the inflation device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 - date of event: used (b)(6) 2020 as the correct date was not provided.Device evaluated by mfr.: charger device - 10x40x75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 5mm proximal of the markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10407723
Report Number2134265-2020-11119
Device Sequence Number14095073
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0025533088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1